Doctor insights on:
Pills Stuck In Esophogus
I took a pill and now my esophagus is hurting. I think it went down weird. Is there anything I can do to ease the pain?
Sips: Sips of water.....liquid, soaked bread.Get a more detailed answer ›
Talk to your doctor: Some medications are irritants to the esphagus and are usually taken with food or water. Talk to your doctor or pharmacist to see if it is the medication. If is not getting better or getting worse will need a more evaluation and possible studies. ...Read more
Not necessarily: Some pills/tabs/caps have a hard outer casing and may need to be removed with a scoping procedure if truly stuck in the lower esophageal area. ...Read more
I took a Zoloft (sertraline) pill last night before bed without water and it feels like it is obstructing my esophagus. What should I do.
The quick answer is: Let liquid trickle down your throat and see if it dissolves on its own. I assume you don't have any trouble breathing. Or, eat something like a big bite of raw bread and see if things get moving. A little Pepto Bismo will soothing the lining of your throat and esophagus afterwards. If you still have the sensation of blockage, the pill might have scraped the sides of your throat. See MD. ...Read moreSee 4 more doctor answers
I just had an X-ray while I drank barium and swallowed a pill. The pill barely fit through a narrowing of part of esophagus. What can be done?
Should my prescribed acid reflux pills be burning my esophagus? If so, how can that cause heartburn or reflux?
Pills shouldn't burn: Acid reflux pills should not burn when swallowed. If you have severe reflux, you can have injury and inflammation of the esophagus. This would make it very painful to swallow anything (dysphagia). Most acid reflux pills act by reducing the acid from the acid producing cells of the stomach. The pills will not cause reflux. You may have other problems (like hiatal hernia) that would need diagnosis. ...Read more
Occasionally I will have a churning feeling in my stomach, there is no burning in my esophagus, but I feel like there is a pill stuck in my throat?
May be reflux:
Globus sensation (something stuck in the throat) can be seen with reflux (even without heartburn), as well as problems of the throat, tonsils, pharynx, voice box (larynx), etc.
See your doc first; maybe an ENT to look around, scans to check the nearby areas that can't be visualized, or a GI doc to check for reflux after that.,. ...Read more
I have a growth in my throat go down esophagus for 4 years I am always sick and it's hard to swallow and take pills I do not have tonsils what is it?
Currently taking ranitidine for inflamed esophagus, also on the oral contraceptive pill rigevidon. Will ranitidine reduce effectiveness of the pill?
Narrowed esophagus: There are various disorders that can cause narrowed esophagus. The can range from benign (secondary to reflux or prior radiation or ingestion of caustic substance) to malignant(cancerous) the narrowing can also be caused by extrinsic(something pushing from outside) compression to esophagus. The best test to diagnose this is either esophagram or endoscopy. With endoscopy, you can diagnose & treat. ...Read more
Anti reflux Rx: Be is a complication of chronic reflux; may be painless. Cells in lower esophagus look like intestinal cells, would be ok if they weren't esoph. Cells; less resistant to chemical onslaught. Pre-cancerous. 1% of barrett's pts. May develop adeno (gland) ca of esoph. Rx with aggressive med rx, ppi twice a day, and follow up endoscopy to check for "dysplasia"-more cancer-like; can remove by scope. ...Read moreSee 2 more doctor answers
Change in lining: Barrett's esophagus is when there is irritation to the area between the esophagus and stomach, causing the cells there to change from one form to another. The reason this is important is because the changed cells have a relatively high (compared to normal people) chance to progress to cancer. You would need endoscopy to find and treat this condition. ...Read moreSee 1 more doctor answer